MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 SUPPORT GUIDECATHETER; CATHETER, PERCUTANEOUS
Model Number RFX058-115-08
Medical Device Problem Codes Difficult to Advance (2920); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the middle section of the pipeline failed to open, and repeated attempts to resolve the issue were unsuccessful.Suspecting twisting or other causes, the stent was withdrawn and replaced with another stent, which resolved the problem.Additionally, the intermediate catheter could not advance further ("up high"), and the system repeatedly disengaged.Multiple attempts to navigate the bend were unsuccessful, preventing further advancement.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for dissecting treatment of a fusiform, unruptured right v4 dissecting aneurysm with a max diameter of 8mm and a 6mm neck diameter.Landing zone: distal: 2.8mm and proximal: 3.2mm.It was noted the patient's vessel tortuosity was moderate.The access vessel had a 10mm diameter.Patient was noted to have a medical history of hypertension level 2.Dapt (dual antiplatelet treatment) was administered and the pru level met the standard.The angiographic result post procedure shows the blood flow was smooth.Additional information received reported the procedure was complete by replacing catheter with another brand.The intermediate catheter navien could not be fixed in one position and fell under the blood vessel.It could not play a supporting role.The cause of the failure to open may also have something to do with blood vessels.The pipeline was not placed in a vessel bend when it failed to open.Resheathing was done in an attempt to open the pipeline.There was obvious no damage to the pipeline.The access vessel was the femoral artery.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the navien catheter was returned within a shipping box and a plastic bio-pouch.¿ visual inspection/damage location details: no damage was found with the navien catheter hub.The navien catheter body was found kinked at ~8.1cm, ~32.3cm, ~39.4cm, ~46.9cm, ~65.9cm, and ~86.7cm from the proximal end of the catheter hub.The navien catheter distal tip was found to be in good condition.¿ testing/analysis: the navien catheter total length was measured to be ~123.4cm and the usable length was measured to be ~117.0cm, which is within specification.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿difficulty navigation¿ and ¿catheter kick back¿ reports could not be confirmed.Difficulty navigation can be caused by use of incompatible devices, patient vessel tortuosity, use of a damaged guidewire, catheter damage, and lack of continuous saline flush during delivery.Catheter kick back can be caused by patient vessel tortuosity, advancing or retrieving an intraluminal device against resistance, irregular blood flow, or the tip of the catheter is under stress during the event.Information regarding if a continuous flush was maintained or if the tip of the catheter was under stress was not reported.The guidewire used in the event was not returned.In addition, the make/model of the guidewire was not reported.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.It was reported that the blood flow was smooth, ruling out irregular blood flow as a potential cause.In this event, it is possible that the patient¿s moderate vessel tortuosity or the damage found with the returned navien catheter contributed to the reported event.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SUPPORT GUIDECATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22538418
Report Number2029214-2025-01626
Device Sequence Number7425566
Product Code DQY
UDI-Device Identifier00847536017795
UDI-Public(01)00847536017795(17)260423(10)B722603
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2026
Device Model NumberRFX058-115-08
Device Catalogue NumberRFX058-115-08
Device Lot NumberB722603
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale
Patient Weight60 KG